Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 65, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 22, 2016, 2:22 PM EDT. It took effect at May 23, 2016, 2:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2016, 2:22 PM EDT (18:22 UTC)
- In effect from
- May 23, 2016, 2:00 AM EDT
- Expired
- May 24, 2016, 1:11 AM EDT
- In force
- 23 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
336 WHUS72 KMHX 221822 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 222 PM EDT SUN MAY 22 2016 ...ELEVATED SEAS TONIGHT THROUGH MONDAY NIGHT ALONG THE CENTRAL AND NORTHERN WATERS... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT WITH WINDS NORTH TO NORTHWEST 10 TO 20 KNOTS. SEAS WILL BUILD TO 4 TO 7 FEET NORTH OF CAPE HATTERAS INLET, SLOWLY SUBSIDING MONDAY NIGHT. AMZ150-152-154-230630- /O.NEW.KMHX.SC.Y.0065.160523T0600Z-160524T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 222 PM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
751 WHUS72 KMHX 230212 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1012 PM EDT SUN MAY 22 2016 ...ELEVATED SEAS TONIGHT THROUGH MONDAY NIGHT ALONG THE CENTRAL AND NORTHERN WATERS... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT WITH WINDS NORTH TO NORTHWEST 10 TO 20 KNOTS. SEAS WILL BUILD TO 4 TO 7 FEET NORTH OF CAPE HATTERAS INLET...SLOWLY SUBSIDING MONDAY NIGHT. AMZ150-152-154-231000- /O.CON.KMHX.SC.Y.0065.160523T0600Z-160524T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1012 PM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
030 WHUS72 KMHX 230728 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 328 AM EDT MON MAY 23 2016 ...ELEVATED SEAS TODAY AND TONIGHT ACROSS THE CENTRAL AND NORTHERN COASTAL WATERS... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST TODAY WITH WINDS NORTH TO NORTHWEST 10 TO 20 KNOTS. SEAS WILL BUILD TO 4 TO 7 FEET NORTH OF CAPE HATTERAS INLET...SLOWLY SUBSIDING TONIGHT. AMZ150-152-154-231930- /O.CON.KMHX.SC.Y.0065.000000T0000Z-160524T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 328 AM EDT MON MAY 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS...NORTH TO NORTHWEST AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
235 WHUS72 KMHX 231931 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 331 PM EDT MON MAY 23 2016 ...ELEVATED SEAS THROUGH TONIGHT ACROSS THE CENTRAL AND NORTHERN COASTAL WATERS... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST WITH WINDS NORTH TO NORTHWEST 10 TO 20 KNOTS. SEAS WILL BUILD TO 4 TO 7 FEET NORTH OF CAPE HATTERAS INLET, SLOWLY SUBSIDING TONIGHT. AMZ150-152-154-240600- /O.CON.KMHX.SC.Y.0065.000000T0000Z-160524T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 331 PM EDT MON MAY 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
142 WHUS72 KMHX 240511 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 111 AM EDT TUE MAY 24 2016 ...SMALL CRAFT ADVISORY CANCELED... .SEAS HAVE SUBSIDED TO BELOW 6 FEET. AMZ150-152-154-240615- /O.CAN.KMHX.SC.Y.0065.000000T0000Z-160524T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 111 AM EDT TUE MAY 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED TO BELOW 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 22, 1:24 PM EDT, 58 minutes earlier.
Area forecast discussion, May 22, 1:24 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 124 PM EDT SUN MAY 22 2016 .SYNOPSIS... Stubborn low pressure will afflict the area through Monday. High pressure will build in and influence the weather mid to late week with very warm and humid conditions developing. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 920 AM Sun...Low/mid level clouds continue to work their way into the area from the west. This is associated with the persistent upper low anchored along the mid-Atlantic and departing sfc low well off of NJ coast. Expect these clouds to persist through much of the morning before gradually eroding with better atmospheric mixing. The cloud cover and NW flow will help keep temperatures from rebounding too quickly this AM. Previous Discussion...A few renegade iso showers continue to traverse E NC with some remnant upper level energy in tandem with weak frontal zone passing through the area. Current H2O vapor imagery depicts broad troughing across eastern half of CONUS with upper level low spinning across the Mid Atlantic region. The models are in good agreement that this upper low will close off and deepen over VA with cooling 500 mb temps expected over NC. With deep cyclonic flow and sufficient moisture present with blended TPW vals between 1 and 1.5 inches, showers and some iso embedded thunder should develop as diurnal heating peaks in the afternoon and lapse rates steepen. Best chance for more numerous showers will be east of the Coastal Plain where highest PW axis resides with some confluent sfc flow. The clouds, showers, and light north winds will keep temps coolish today with highs struggling into the lower 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 330 PM Sat...Trend will be for diminishing coverage of showers with loss of diurnal heating. However, moisture content will be high so have kept in chance pops most of the area, especially further east where cyclonic flow persists. Otherwise, widespread cloud cover and lowering thicknesses will spell for slightly below climo lows with readings in the mid/upper 50s area wide. && .LONG TERM /MONDAY THROUGH SUNDAY/... As of 3 AM Sunday...Below normal temps will continue Monday followed by a gradual warming and drying trend mid to late week. Monday through Tuesday night: The closed upper low will meander over the area through Monday night, while a secondary surface low is forecast to strengthen off the NC coast Monday along the stalled frontal boundary. Both areas of low pressure will lift NNE Monday night and Tuesday and become vertically stacked over the NE US. Sufficient moisture remains across the area with weak vort maxes moving through the upper low along with steeper low level lapse rates to keep chance to slight chance pops through Monday night. Some enhancement in shower activity with isolated thunderstorms possible...especially during the afternoon hours with diurnal heating and the closed upper low near or over the region bringing the greatest instability. Could see some gusty winds or small hail...given the steep low level lapse rates and cold temps aloft. 500mb temps are forecast to drop to -19/-20C Monday and WBZ/FZL heights less than 8,000 feet. Highs in the mid 60s/low 70s Monday and lows in the 50s Monday night. Surface high pressure quickly builds in Tuesday then shifts offshore by Wednesday. Lower dewpoints and weak subsidence aloft should limit precip chances Tuesday, though the GFS, and now the NAM, continue to develop scattered showers. Added sc pop across the NE CWA and near the Albemarle Sound, closer to the exiting upper low. High temps Tuesday will be in the mid 70s to around 80 degrees. Warmer Tuesday night with lows in the 60s. Wednesday through Saturday: High pressure will shift offshore Wednesday and remain anchored off the coast into the weekend, with ridge building aloft. The warming trend continues for the latter half of the week with high pressure centered offshore bringing SW flow and increasing moisture across the region. Global models are trended drier for the latter half of the week with limited forcing aloft but instability will be increasing and cannot rule out isolated showers or thunderstorms developing during the afternoon and evening hours so will continue slt chc pops in the forecast at this time. Highs expected in the mid to upper 80s inland to around 80 along the coast. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... Short Term /Through 18Z Monday/... As of 130 PM Sun...IFR cigs this morning eventually lifted to MVFR over the past hour or two. Expect MVFR to gradually make way to VFR cigs as low/mid level clouds erode from west to east. Can see the leading edge of the cloud shield moving out of the triad region now. Weak diurnal heating may destabilize the atmosphere through the afternoon as an upper low and associated cold temps aloft closes off over the mid Atlantic region setting the stage for scattered to numerous showers and some embedded thunder. Do not anticipate widespread/intense coverage of showers/thunderstorms at this point, so have just placed TAF sites in VCSH for this afternoon/evening. Winds will be light northerly through the period. IFR will likely develop once again tonight as stubborn upper low remains in place over the region with light northerly flow. IFR cigs will lift in the morning hours with MVFR ceilings expected through much of Monday as showers/thunderstorms develop by the afternoon. Long Term /Monday through Thursday/... As of 3 AM Sunday...Sub-VFR ceilings Monday morning are expected to improve to VFR by afternoon, though scattered showers and thunderstorms will continue with upper low over the region. The low moves out for Tuesday with high pressure building into the region through mid week and expect predominant VFR conditions. && .MARINE... Short Term /Through Tonight/... As of 920 AM Sun...No changes to this update as north flow continues and seas generally 4 feet with a 8 to 9 second period. Previous Discussion...Light north winds continue over the marine domain with seas 3 to 4 feet early this morning. The north winds will continue in the 10-20 knot range through tonight, with seas remaining in the 3 to 5 foot range. There may be some 6 foot swell developing this evening north of Cape Hatteras depending on strength of low pressure expected to develop offshore of the Mid Atlantic coast. At this time, confidence not high enough to issue SCA though later shifts will have to monitor evolution of this developing low. Long Term /Monday through Thursday/... As of 3 AM Sunday...Closed upper low will linger over the region Monday, while secondary low strengthens off the NC coast along stalled frontal boundary offshore. Models continue to show surge in northerly winds 15-20 knots Monday, combined with backswell, allowing seas to build back to 5-7 feet...mainly north of Ocracoke. Winds and seas expected to subside below SCA Monday night. High pressure inland Monday will shift offshore by Tuesday with winds backing to W and SW around 5-15 kt Tuesday through Thursday with seas generally 2-4 ft. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/TL NEAR TERM...TL/LEP SHORT TERM...TL LONG TERM...SK/CQD AVIATION...CQD/LEP MARINE...CQD/TL/LEP
Hazardous weather outlook, May 22, 3:16 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 AM EDT SUN MAY 22 2016 NCZ029-044>047-079>081-090>095-098-104-230730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 316 AM EDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-230730- OUTER BANKS DARE- 316 AM EDT SUN MAY 22 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.